Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

after my dad had heart attack last year he was put on several medications, from statins, to diabetes medications to blood thinners and even though it’s been some time since his heart attack and he’s recovered pretty well, for the last month or so he’s experiencing nosebleeds on a daily basis. At his latest checkup his cardiologist was more worried about his cholesterol levels and he switched him to a different statin, so the nosebleeds problem didn’t come up at all.

From what I’ve read online, it seems that his blood thinner Effient is the cause for constant nosebleeds, but that’s the one medication he can’t stop taking. Is there any way to at least minimize or control these nosebleeds?

Loading...

Hello Judy,

like you said, Effient, similar to Plavix, is a blood thinner medication that prevents blood clots from forming and that's why anyone taking these medications has much higher risk of unstoppable bleeding. Nosebleeds are in this case by far most benign form since they don't cause significant blood loss.

What your dad can do to at least somewhat minimize the bleeding is apply cold compress or ice packs around the nose - that should help to constrict the blood vessels and stop the bleeding that way.

Reply

Loading...